MAUDE Adverse Event Report: ARTHREX, INC. 8.5 MM FLIP CUTTER II; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

ARTHREX, INC. 8.5 MM FLIP CUTTER II; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Catalog Number AR-1204AF-85
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/24/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was requested for evaluation but was not returned therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.Device history record review revealed nothing relevant to this event.Complainant's event typically caused by user mechanical damage to device such as hitting the device with another device, prying/leveraging or excessive bending forces being applied during use.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.Risk management will retain device.
 
Event or Problem Description
It was reported via fda medwatch letter (mw5069607) that during a posterior cruciate ligament reconstruction surgery of the right knee the surgeon was using the arthrex flipcutter ii, 8.5 mm, when a metal piece broke-off in the knee.Multiple attempts were made to remove the metal piece with use of fluoroscopy and arthroscope visualization.The surgeon was unable to retrieve and remove the metal piece broken from the flipcutter.Additional information received 6/28/2017: the facility has confirmed that the device has been retained.The facility policy requires that reportable device issues are to be retained at the facility.It will not be returned to arthrex for evaluation, but is available to evaluate on site.

Brand Name
8.5 MM FLIP CUTTER II
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6680683
Report Number1220246-2017-00237
Device Sequence Number13505511
Product Code MDM
UDI-Device Identifier00888867004252
UDI-Public00888867004252
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 06/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/01/2020
Device Catalogue NumberAR-1204AF-85
Device Lot Number527859271
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2017
Initial Report FDA Received Date06/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;